Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 82, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jul 23, 2019, 4:03 AM CDT for La Crosse County, Trempealeau County, Wisconsin. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2019, 4:03 AM CDT (09:03 UTC)
- Expired
- Jul 24, 2019, 8:48 PM CDT
- In force
- 41 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties La Crosse County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 25 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Galesville (GALW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05382000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
631 WGUS43 KARX 230903 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 403 AM CDT Tue Jul 23 2019 .Minor flooding occurring along the Black River near Galesville. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC063-121-232103- /O.NEW.KARX.FL.W.0082.190723T0903Z-190725T0148Z/ /GALW3.1.ER.190723T0803Z.190723T1800Z.190724T0748Z.NO/ 403 AM CDT Tue Jul 23 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Black River Near Galesville. * until Wednesday evening. * At 3:45 AM Tuesday the stage was 12.1 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 12.8 feet today. The river will fall below flood stage Wednesday morning. * Impact...At 12.0 feet...Flooding mainly impacts wildlands and agricultural pasture land. However the approach to the south end of the County Road VV Bridge over the Black River may be flooded. && LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133 4413 9100 $$
3 follow-up statements
100 WGUS83 KARX 231438 FLSARX Flood Statement National Weather Service La Crosse WI 938 AM CDT Tue Jul 23 2019 .Flood warning continues for the Black River near Galesville. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC063-121-240537- /O.EXT.KARX.FL.W.0082.000000T0000Z-190725T0300Z/ /GALW3.1.ER.190723T0803Z.190723T1800Z.190724T0900Z.NO/ 938 AM CDT Tue Jul 23 2019 The Flood Warning continues for The Black River Near Galesville. * until Wednesday evening...Or until the warning is cancelled. * At 8:45 AM Tuesday the stage was 12.4 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 12.5 feet by today. The river will fall below flood stage Wednesday morning. * Impact...At 12.0 feet...Flooding mainly impacts wildlands and agricultural pasture land. However the approach to the south end of the County Road VV Bridge over the Black River may be flooded. && LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133 4413 9100 $$ LL
818 WGUS83 KARX 240034 FLSARX Flood Statement National Weather Service La Crosse WI 734 PM CDT Tue Jul 23 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC063-121-241532- /O.EXT.KARX.FL.W.0082.000000T0000Z-190724T2159Z/ /GALW3.1.ER.190723T0803Z.190723T1615Z.190724T0359Z.NO/ 734 PM CDT Tue Jul 23 2019 The Flood Warning continues for The Black River Near Galesville. * until Wednesday afternoon...Or until the warning is cancelled. * At 6:45 PM Tuesday the stage was 12.2 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall...Dropping below flood stage by this evening. * Impact...At 12.0 feet...Flooding mainly impacts wildlands and agricultural pasture land. However the approach to the south end of the County Road VV Bridge over the Black River may be flooded. && LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133 4413 9100 $$ MEA
163 WGUS83 KARX 240659 FLSARX Flood Statement National Weather Service La Crosse WI 159 AM CDT Wed Jul 24 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC063-121-240729- /O.CAN.KARX.FL.W.0082.000000T0000Z-190724T2159Z/ /GALW3.1.ER.190723T0803Z.190723T1615Z.190724T0305Z.NO/ 159 AM CDT Wed Jul 24 2019 The Flood Warning is cancelled for The Black River Near Galesville. * At 1:45 AM Wednesday the stage was 11.8 feet. * Flood stage is 12.0 feet. * Fell below flood stage at 10:05 PM Tuesday. * Forecast...The river will continue to fall to 9.7 feet by Thursday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 23, 2:47 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 23, 2:47 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 247 AM CDT Tue Jul 23 2019 .SHORT TERM...(Today through tonight) Issued at 247 AM CDT Tue Jul 23 2019 With amplified upper ridge axis centered over Rockies, area remains in northwest flow. Watching short wave trough drop across western Great Lakes early this morning that triggered some clouds and convection, but that should continue to exit the area. Also keeping tabs on possible patchy early morning fog, but given weak northwest winds and dry airmass, thinking that will be limited. Fairly quiet day on tap once again, but some hints in mesoscale models that another weak wave and afternoon lapse rates could lead to regeneration of scattered showers, mainly east of Interstate 94 in Wisconsin. Coverage should remain very spotty, and any convection that does form will dissipate going into what looks like another quiet night. .LONG TERM...(Wednesday through Monday) Issued at 247 AM CDT Tue Jul 23 2019 Later periods can be summarized by flow becoming somewhat more zonal and series of short wave troughs passing through creating occasional rain and storm threats. Some model discrepencies exist for Wednesday with possibility of yet another weak impulse in flow. 23.00z GFS run is most robust with afternoon convection but other models far more contained, which is preferred. Introduced small rain chances to blend with possibility across eastern Wisconsin but again, looks very limited. Stronger synoptic system will top deamplifying ridge going into Thursday night which will lead to forcing ahead of associated front. Will see some instability and increasing moisture transport ahead and along this feature going into Friday, but should remain progressive in nature. Could be just enough instability and shear for some strong storms but lower confidence on details this far out and southward extent from main wave. Rain threats after that, including the weekend, will depend on where front lays up. Lack of any forcing Saturday and expected warming conditions could lead to a relatively quiet and warm day, but boundary could also lead to small convective development too so will have to watch how this plays out. Another passing short wave by Sunday will focus a greater storm threat, especially further north. This system could sweep aforementioned front through and out of the area to start next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1040 PM CDT Mon Jul 22 2019 VFR conditions are expected through the TAF period. A weak shortwave will move across portions of northcentral Wisconsin tonight with a few showers possible north of Interstate 94. The main impact at KLSE will be a few to sct clouds with bases around 5 kft. A weak front then slides through Tuesday afternoon with a few showers or thunderstorms possible over Wisconsin. This activity will subside by or shortly after sunset. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Shea LONG TERM...Shea AVIATION...Wetenkamp
Hazardous weather outlook, Jul 23, 3:12 AM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 312 AM CDT Tue Jul 23 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053-061-241200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-La Crosse-Vernon-Grant- 312 AM CDT Tue Jul 23 2019 This Hazardous Weather Outlook is for parts of southeast Minnesota...northeast Iowa and southwest into western Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few thunderstorms are possible at times Friday into the weekend, but it is too early to determine any risk of severe weather. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-034-042>044-055-241200- Taylor-Clark-Jackson-Monroe-Juneau-Adams-Richland- 312 AM CDT Tue Jul 23 2019 This Hazardous Weather Outlook is for parts of central Wisconsin...north central Wisconsin...southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight There is a slight chance for thunderstorms this afternoon. The main threat would be lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is also a slight chance for an afternoon thunderstorm on Wednesday, with higher chances for thunderstorms Friday into the weekend. While no severe weather is expected Wednesday, it is too early to discern risks for severe weather closer to the weekend. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ054-241200- Crawford- 312 AM CDT Tue Jul 23 2019 This Hazardous Weather Outlook is for portions of southwest Wisconsin. .DAY ONE...Today and Tonight Flooding continues along the lower reaches of the Kickapoo River in southwest Wisconsin. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Flooding along the Kickapoo River may continue a few more days. A few thunderstorms are possible at times Friday into the weekend, but it is too early to determine any risk of severe weather. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Shea
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:10 PM CDT | Special Weather Statement | ARX | Adams, Clark, Juneau, Taylor | 65 min |
| Jul 23, 5:03 PM CDT | Special Weather Statement | ARX | Jackson | 42 min |
| Jul 23, 6:31 PM CDT | Special Weather Statement | ARX | Grant | 59 min |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.